MAUDE Adverse Event Report: ARTHREX, INC. HD SCORPION NEEDLE (5 PACK); ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. HD SCORPION NEEDLE (5 PACK); ORTHOPEDIC MANUAL SURG INSTR
Model Number HD SCORPION NEEDLE (5 PACK)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 02/21/2024, it was reported by a facility representative via email that an ar-13999hdn scorpion needle tip broke off.The piece remains inside the patient.This occurred during use in a case.Doctor elected to bypass x-ray confirmation of needle tip placement in patient as well as any surgical intervention as it would be more traumatic to attempt to remove it.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Visual inspection revealed that the needle of the hd scorpion needle had broken off and bent.Functional testing was not conducted due to the damage to the tip.The most likely cause of the reported failure is a use error.Per dfu-03920-sub-eo, to help avoid needle breakage and potential patient injury: do not re-sterilize or reuse the scorpion¿ suture passer needle.Avoid striking bone or using excessive force to pass the needle through fibrous/calcific tissue.If excessive force is encountered, replace the needle, reposition the device, and pass in a different area.Ensure a secure grasp of tissue to prevent the needle from buckling under the tissue.Avoid dry, repetitive actuations outside the surgical site.Abrasion of the needle surface can occur that may inhibit proper function.

Brand Name
HD SCORPION NEEDLE (5 PACK)
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18857962
Report Number1220246-2024-01353
Device Sequence Number15524489
Product Code LXH
UDI-Device Identifier00888867374003
UDI-Public00888867374003
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHD SCORPION NEEDLE (5 PACK)
Device Catalogue NumberAR-13999HDN
Device Lot Number15141378
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown